Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Bad UTI, fluid in pelvis. Taken doxycycline and ofloxacin. Burning in the vagina, swollen. Is this vulvodynia?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Hi there

4 weeks ago I was admitted to hospital with a bad uti. I had a laprascopic procedure and the consultant found fluid in my pelvis.

I was given iv amoxyclav for 4 days and 14 days of metronadazole 800mg/ day, doxycycline 200mg day and ofloxacin 800mg day.

My question is since waking up from surgery and taking the antibiotics I have had terrible burning and stinging 24/7 in my vulvar/vagina and urethral opening. The area is a little swollen and the labia minora look to have a little sore. It feels like the labia is hanging and it hurts to walk and sit.

I have taken a difflucan incase it was a yeast infection but this has not helped.

I am so worried that this is vulvodynia could you please advise what this could be as it has been going on for nearly a month and it is not getting better, it's ruining my life I can't work or study.
Posted Sun, 8 Jul 2012 in Vaginal and Uterus Health
Answered by Dr. Sree Gouri SR 1 hour later
thanks for the query.

According to your description the possibilities are,

-as free fluid noted in pelvic cavity which is indicating possibility of pelvic inflammatory disease, there may also be infection of lower genital tract, which may be responsible for your pain and swelling of genital organs.
as you are having sore over labia minora, causes like herpes to be ruled out.

-presence of local injuries, which are super added by infection can also lead to pain and swelling.

-drug reactions can also cause these symptoms but normally they will not last for many days.
rarely while doing laparoscopy doctor will put instruments through vagina to elevate the uterus and to inject XXXXXXX etc that may lead to some injury over vulva or vagina or damage to related nerve and leading to problem.

-vulvodynia:as it can occur because of genetic predisposition, auto immune diseases, infections etc.
urinary tract infection can lead to burning micturition, when oxalates etc in urine touches the vulva it can lead to pain.

now you better visit gynecologist and undergo physical examination to rule out presence of local infection, vulvodynia etc
with her advice get culture and sensitivity of swabs from vagina, urethra and labial sore,
these will possibly find out the cause and treatment can be given according to that.
if not you can go for biopsy of vulval tissue if she recommends.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
take care.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor